MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM PERCUTANEOUS DRILL BIT QC/300MM/200MM CALIBRATION; BIT, DRILL

SYNTHES GMBH 2.5MM PERCUTANEOUS DRILL BIT QC/300MM/200MM CALIBRATION; BIT, DRILL
Catalog Number 324.210
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2025.When the doctor performed the drilling, the drill bits were dull.The sales representative handed the surgeon the four drill bits that came with the backup equipment, and none of them cut well and were dull.No solution was offered, and the procedure was carried out with these same drill bits.The surgery was completed successfully, without any harm to the patient or alterations in surgical times.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation did not reveal that drill bit ø2.5 calibr l300 w/quick-coupl (324.210) had any functionality issue.The evidence provided was not sufficient to confirm the reported event.Functionality issues cannot be evaluated through photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the drill bit ø2.5 calibr l300 w/quick-coupl would not contribute to the complaint about the device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device.Product code: 324.210.Lot number: 5542p30.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 20apr 2023.Manufacturing site: jabil bettlach.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
2.5MM PERCUTANEOUS DRILL BIT QC/300MM/200MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key21892000
Report Number8030965-2025-03944
Device Sequence Number8097783
Product Code HTW
UDI-Device Identifier07611819796973
UDI-Public(01)07611819796973(10)5542P30
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.210
Device Lot Number5542P30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown